Texas, 2014Damaging Wind in Texas, June 13, 2014
June 13, 2014 · NWS EPZ · 1 event in 1 county or zone
A back door cold front was located near the Rio Grande Valley with an upper level trough approaching from the west. Moisture had entered the region from the east on the back side of the front and ample instability provided fuel for thunderstorms to develop across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A back door cold front was located near the Rio Grande Valley with an upper level trough approaching from the west. Moisture had entered the region from the east on the back side of the front and ample instability provided fuel for thunderstorms to develop across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 13, 1:30 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT FRI JUN 13 2014
.SYNOPSIS...
A HEALTHY SLUG OF MOISTURE WASHED ACROSS THE BORDERLAND LAST NIGHT
TO ADD THE NECESSARY INGREDIENT FOR SCATTERED THUNDERSTORM
DEVELOPMENT THROUGH THE LATE EVENING HOURS. EXPECT GUSTY OUTFLOW
WINDS AND AREAS OF BLOWING DUST OVER SOUTHWEST NEW MEXICO
AREAS...AND POTENTIAL FOR HEAVY RAIN OVER AREAS EAST OF THE RIO
GRANDE. THE WEEKEND LOOKS WARM AND DRY AS DRIER AIR WILL MOVE IN
SATURDAY ON BREEZY WESTERLY WINDS. BY TUESDAY...IF NOT LATE
MONDAY...A BIT OF MOISTURE LOOKS TO CREEP IN FROM THE SOUTH TO
GIVE EASTERN AREAS OF THE BORDERLAND CHANCES FOR AFTERNOON
THUNDERSTORMS. CHANCES FOR ISOLATED STORMS LOOK TO SPEAD TO ALL
AREAS TUESDAY BEFORE DRY AIR RETURN AGAIN WEDNESDAY.
&&
.DISCUSSION...
STORM POTENTIAL HAS DRAMATICALLY INCREASED FOR THIS AFTERNOON AND
EVENING BEHIND AN OVERNIGHT EAST PUSH WITH PLENTY OF MOISTURE.
DEWPOINTS ROSE ABOVE 60F DEGREES FOR MOST LOCATIONS EAST OF THE
RIO GRANDE AND THE MOISTURE MADE IT ALL THE WAY TO DEMING. ALOFT A
BIT OF MOISTENING MOVED OVER ON SW FLOW. PW'S ARE BETWEEN .85" AND
1.0" ACROSS THE REGION. AT 1PM MDT OROGRAPHIC LIFT IS SHOWING
ITSELF TO BE QUITE ENOUGH TO GENERATE STORMS IN ALL QUADRANTS OF
THE CWFS. GIVE THE AFTERNOON A BIT MORE TIME TO HEAT THE SURFACE
AND MANY MORE LOCATIONS SHOULD SEE STORM DEVELPMENT. SOUNDING
STILL SHOWING SOME POTENTIAL FOR STRONG DOWNDRAFT OUTFLOW WINDS
WITH STORMS WEST OF THE RIO...AND POTENTIAL FOR BRIEF HEAVY RAIN
IN THE DEEPER MOISTURE EAST OF THE RIO. STORM MOTION SHOULD BE IN
THE 12-17MPH RANGE SO NOT EXPECTING MAJOR FLOOD POTENTIAL. THE
VERTICAL WIND PROFILE DOES NOT SHOW A LOT OF SHEAR...SPEED OR
DIRECTIONAL...SO NOT A GREAT DEAL OF CONCERN FOR SEVERE. HOWEVER
ON THE EASTERN EDGES OF THE CWFA...OTERO/HUDSPETH COUNTIES...THERE
IS SOME POTENTIAL FOR MODERATE-SIZED HAIL AND SEVERE STORM WINDS.
EXPECT STORMS TO LAST LATE INTO THE EVENING...AND POSSIBLY LINGER
INTO THE OVERNIGHT...EAST ZONES AS A MINOR IMPULSE TRACKS OVER ON
IT'S WAY EAST.
SATURDAY A BROAD LONG-WAVE WESTERN U.S. TROUGH BEGINS TO SLIP EAST
ACROSS THE ROCKIES. THIS WILL INDUCE LEE SURFACE TROUGHING OVER
THE PLAINS AND HELP TO DRIVE STRONGER WESTERLY WINDS OVER THE
REGION. THUS A SWEEP OUT OF THE CURRENT MOISTURE IS EXPECTED FOR
ALL BUT MAYBE THE FAR EAST ZONES. THUS NO POPS FOR ALL BUT THE
SACS AND HUDSPETH COUNTY. TEMPS SHOULD BE A FEW DEGREES ABOVE
NORMAL AND NEAR 100 AT A FEW LOWLAND LOCATION. SUNDAY WILL LARGELY
MIMIC SATURAY...BUT WITHOUT THE WIND. IT SHOULD ALSO BE DRY AS
THE WESTERLIES KEEP MOISTURE TO OUR SOUTH AND EAST.
FOR NEXT WEEK...MONDAY LOOKS PRIMARILY DRY...BUT A DEEPENING WEST
COAST UPPER TROUGH LOOKS LIKE IT COULD BEGIN TO BACK OUR WINDS TO
SOUTHWESTERLY. A GOOD AMOUNT OF MOISTURE IS PROGED TO BE STAGED
JUST TO OUR SOUTH OVER NORTHERN MEXICO AND THE BIG BEND. WITH ANY
PESISTENT SOUTHERLY TRAJECTORY WE SHOULD BEGIN TO DRAW THAT
MOISTURE INTO OUR FORECAST ZONES...ESPECIALLY OVER S AND E ZONES.
THUS HAVE REINSERTED POPS IN FOR THE TUE AND WED PERIODS.
BY THURSDAY IT APPEARS WE AGAIN SWEEP OUT THE MOISTURE ON
INCREASED WESTERLY FLOW IN RESPONSE TO A TROUGH PASSAGE. THUS BACK
TO A DRY FORECAST FOR THURSDAY AND FRIDAY WITH SEAONALLY WARM TEMPS.
14-BIRD
&&
.AVIATION...VALID 14/0000Z - 15/0000Z
MOSTLY VFR THROUGH THE PERIOD WITH SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TONIGHT. P6SM FEW-SCT040-080 SCT-BKN090-130
SCT-BKN200-250 TONIGHT WITH AREAS OF 1-3SM TSRA BKN030-060. LARGE
HAIL AND WIND GUSTS OF 45-50MPH ARE POSSIBLE WITH STORMS WEST OF THE
RIO GRANDE WHILE STORMS TO THE WEST MAY HAVE WINDS IN EXCESS OF 50
MPH WITH VSBY LESS THAN 1SM IN BLOWING DUST. WEST WINDS ALOFT WILL
BRING MAINLY DRY WEATHER SATURDAY WITH ONLY ISOLATED HIGH-BASED
STORMS...MAINLY OVER MOUNTAINS.
21-PARK
&&
.FIRE WEATHER...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR OTERO
COUNTY. A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON
AND EVENING FROM THE BOOTHEEL INTO THE GILA REGION AND FOR THE
SACRAMENTO MTNS. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA INTO EARLY TONIGHT. SOME STORMS WEST OF THE RIO GRANDE
COULD CAUSE VERY STRONG DOWNBURST WINDS WITH AREAS OF BLOWING DUST.
STORMS IN DEEPER MOISTURE EAST OF THE RIO GRANDE COULD PRODUCE LARGE
HAIL AS WELL AS STRONG WINDS. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR OTERO COUNTY UNTIL 9 PM MDT THIS EVENING. INCREASING WEST
WINDS ALOFT WILL PUSH MOISTURE BACK EAST OF THE RIO GRANDE
SATURDAY...AND WILL ALSO INDUCE LEE SIDE TROUGHING OVER EASTERN
COLORADO AND EASTERN NEW MEXICO. THE RESULTING TIGHTER PRESSURE
GRADIENT...ALONG WITH DOWNWARD MIXING OF STRONGER WINDS ALOFT...WILL
CAUSE SOUTHWEST TO WEST WINDS AT THE SURFACE THAT WILL LIKELY REACH
CRITICAL FIRE WEATHER THRESHOLDS SATURDAY AFTERNOON AND EVENING. DRY
AND WINDY CONDITIONS SATURDAY COULD POSE A PROBLEM IF LIGHTNING THIS
EVENING STARTS ANY NEW FIRES. DRY AND VERY WARM SUNDAY AND MONDAY
WITH AFTERNOON TEMPERATURES SEVERAL DEGREES ABOVE NORMAL.
21-PARK
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 100 74 96 75 / 30 0 0 0 0
SIERRA BLANCA 70 99 70 96 68 / 40 10 0 0 0
LAS CRUCES 70 97 70 95 68 / 20 0 0 0 0
ALAMOGORDO 65 95 65 98 65 / 20 0 0 0 0
CLOUDCROFT 51 77 50 79 50 / 30 10 0 0 0
TRUTH OR CONSEQUENCES 65 94 60 92 68 / 10 0 0 0 0
SILVER CITY 61 89 60 88 63 / 20 0 0 0 0
DEMING 65 97 65 93 66 / 20 0 0 0 0
LORDSBURG 65 97 65 94 65 / 20 0 0 0 0
WEST EL PASO METRO 74 100 74 95 75 / 30 0 0 0 0
DELL CITY 66 97 66 94 65 / 30 0 0 0 0
FORT HANCOCK 70 102 70 98 72 / 30 10 0 0 0
LOMA LINDA 69 94 68 90 67 / 30 0 0 0 0
FABENS 71 101 71 98 70 / 30 0 0 0 0
SANTA TERESA 70 98 70 96 69 / 20 0 0 0 0
WHITE SANDS HQ 72 97 71 95 74 / 20 0 0 0 0
JORNADA RANGE 60 96 60 94 59 / 20 0 0 0 0
HATCH 63 98 64 96 63 / 10 0 0 0 0
COLUMBUS 73 93 70 96 71 / 20 0 0 0 0
OROGRANDE 65 98 65 96 64 / 20 0 0 0 0
MAYHILL 60 85 59 90 55 / 30 10 0 0 0
MESCALERO 55 82 54 88 52 / 30 10 0 0 0
TIMBERON 55 86 54 85 50 / 30 10 0 0 0
WINSTON 59 89 54 91 60 / 20 0 0 0 0
HILLSBORO 67 94 61 93 68 / 20 0 0 0 0
SPACEPORT 64 96 64 93 65 / 10 0 0 0 0
LAKE ROBERTS 57 86 56 89 56 / 20 0 0 0 0
HURLEY 61 90 60 91 62 / 20 0 0 0 0
CLIFF 60 92 59 92 58 / 20 0 0 0 0
MULE CREEK 48 90 46 86 45 / 20 0 0 0 0
FAYWOOD 64 93 63 93 65 / 20 0 0 0 0
ANIMAS 66 98 65 94 67 / 20 0 0 0 0
HACHITA 61 98 61 94 64 / 20 0 0 0 0
ANTELOPE WELLS 65 98 65 95 67 / 30 0 0 0 0
CLOVERDALE 61 93 59 90 59 / 30 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ110-111-113.
TX...NONE.
&&
14/21Hazardous weather outlook, Jun 13, 10:25 AM MST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1125 AM MDT FRI JUN 13 2014
NMZ401>417-TXZ418>424-140600-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1125 AM MDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A BETTER INGEST OF MOISTURE OVERNIGHT AND THIS MORNING SHOULD
ADD GREATLY TO SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE AREA
THIS AFTERNOON THROUGH THE LATE EVENING HOURS. FOR AREAS EAST OF
THE CONTINENTAL DIVIDE WE EXPECT MORE RAIN WITH THE STORMS AND
POSSIBILITY OF ISOLATED FLASH FLOODING. OUT WEST STORMS SHOULD
DELIVER LESS RAIN AND MORE WIND GUST POTENTIAL WITH THE
POSSIBILITY OF DANGEROUS BLOWING DUST. DRY LIGHTNING WEST HALF OF
THE REGION IS ALSO MORE LIKELY...ADDING TO FIRE DANGER POTENTIAL.
FINALLY ANOTHER WARM DAY ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAPID DRYING SATURDAY AND SUNDAY WITH WARM TO HOT CONDITIONS.
POTENTIAL FOR MODERATE MOISTURE TO CREEP BACK IN FROM THE SOUTH AT
LEAST BY TUESDAY. TUESDAY ONWARD JUST A SLIGHT CHANCE OF AFTERNOON
AND EVENING STORMS WITH SEASONALLY WARM TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
IF STORMS DEVELOP NEAR YOU PLEASE REPORT SIGNIFICANT EFFECTS...
SUCH AS BLOWING DUST...REDUCTIONS IN VISIBILITY...ESTIMATED OR
MEASURED WIND SPEEDS.
BIRD
In the hours before
Special weather statement, Jun 13, 2:55 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
355 PM MDT FRI JUN 13 2014
NMZ411-413-417-TXZ418>420-132245-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-OTERO MESA NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY
NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
355 PM MDT FRI JUN 13 2014
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO...EXTREME NORTHWESTERN HUDSPETH AND NORTHERN EL
PASO COUNTIES THROUGH 445 PM MDT...
AT 349 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WEST EL PASO...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
CHAPARRAL...
ANTHONY...
CENTRAL EL PASO...
BERINO...
SAN MIGUEL...
FRANKLIN MOUNTAINS STATE PARK...
HUECO TANKS...
NOVLAN
Special weather statement, Jun 13, 3:15 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
415 PM MDT FRI JUN 13 2014
NMZ401>409-411-132300-
EASTERN BLACK RANGE FOOTHILLS NM-LOWLANDS OF THE BOOTHEEL NM-SIERRA
COUNTY LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE
NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL NM-UPPER GILA RIVER
VALLEY NM-
415 PM MDT FRI JUN 13 2014
...STRONG THUNDERSTORMS THREATENING SOUTHWESTERN DONA ANA...
HIDALGO...SOUTHERN GRANT...LUNA AND SOUTHWESTERN SIERRA COUNTIES
THROUGH 500 PM MDT...
AT 411 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 23 MILES SOUTHWEST OF DEMING...MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
RODEO...
LORDSBURG...
ANTELOPE WELLS...
ANIMAS...
REDROCK...
DEMING...
COLUMBUS...
WINDMILL...
SUNSHINE...
GERONIMO CAMPGROUND...
BIG HATCHET REFUGE...
GRANITE GAP...
SPRING CANYON STATE PARK...
Local storm report, Jun 13, 3:17 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
417 PM MDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST SANTA TERESA 31.85N 106.64W
06/13/2014 M69 MPH DONA ANA NM NWS EMPLOYEE
MULTIPLE GUSTS NEAR 60 KNOTS. ZERO VISIBILITY IN
BLOWING DUST
&&
EVENT NUMBER EPZ1400255
LUNDEENSpecial weather statement, Jun 13, 3:19 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
419 PM MDT FRI JUN 13 2014
NMZ409-410-132300-
NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-
419 PM MDT FRI JUN 13 2014
...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA AND SOUTHERN
SIERRA COUNTIES THROUGH 500 PM MDT...
AT 411 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS AROUND THE HATCH VICINITY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
HATCH...
PLACITAS...
PLACITAS IN DONA ANA COUNTY...
JORNADA RANGE...
SALEM...
RINCON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ROGASH
Special weather statement, Jun 13, 3:38 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
438 PM MDT FRI JUN 13 2014
NMZ402>404-407-132330-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA
HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
438 PM MDT FRI JUN 13 2014
...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO...CENTRAL GRANT
AND NORTHWESTERN LUNA COUNTIES THROUGH 530 PM MDT...
AT 432 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS IN CENTRAL GRANT COUNTY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF CENTRAL GRANT...NORTHERN HIDALGO AND NORTHWESTERN
LUNA COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ROGASH
Special weather statement, Jun 13, 3:43 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
443 PM MDT FRI JUN 13 2014
NMZ409-410-412>417-132330-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-NORTHERN DONA ANA COUNTY NM-OTERO MESA NM-SACRAMENTO
MOUNTAINS ABOVE 7500 FEET NM-SIERRA COUNTY LAKES NM-SOUTHERN TULAROSA
BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
443 PM MDT FRI JUN 13 2014
...STRONG THUNDERSTORMS THREATENING NORTHEASTERN DONA ANA...NORTHERN
OTERO AND NORTHEASTERN SIERRA COUNTIES THROUGH 530 PM MDT...
AT 436 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF CLOUDCROFT...MOVING EAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
WHITE SANDS NATIONAL MONUMENT...
TULAROSA...
TIMBERON...
MESCALERO...
CLOUDCROFT...
ALAMOGORDO...
NORTHRUP LANDING...
ELK SILVER...
SIXTEEN SPRINGS...
SILVER LAKE...
BLUFF SPRINGS...
LAKE MESCALERO...
OLIVER LEE STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
NOVLAN
Thunderstorm Wind, El Paso
- When
- June 13, 4:10 PM MST
- Where
- El Paso County, 0.69 mi SW of Montoya
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 31.863, -106.578
The broadcast media reported damage to a billboard near Interstate 10 and Redd Road in West El Paso.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 13, 20141 death · 1 injured · 1 event
- Tornado and Hail in Wyoming, June 13, 20141 injured · $100,000 · EF2 · 10 events
- Lightning Strike in Florida, June 13, 20141 death · 1 event
- Rip Current in Maryland, June 13, 20141 death · 1 event
- Flash Flood and Hail in Mississippi, June 13, 2014$235,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strikes in Pennsylvania, June 13, 2014$35,000 · 52 kt wind · 9 events
- Flash Flooding in New York, June 13, 2014$40,000 · 2 events
- Damaging Winds in New York, June 13, 2014$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, June 13 to 14, 2014$20,000 · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in New Jersey, June 13, 2014$15,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Florida, June 13, 20141 in hail · 12 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 13, 201457 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528562.